MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL POLY PETELLA STANDARD CEMENTED SIZE 35 MM DIAMETER 9.0 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL POLY PETELLA STANDARD CEMENTED SIZE 35 MM DIAMETER 9.0 MM THICKNESS; PROSTHESIS, KNEE
Catalog Number 00597206535
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Fibrosis (3167); Aseptic loosening (4883)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 4 years post implantation of a right primary total knee arthroplasty, the patient developed pain and underwent a revision due to aseptic loosening of the patella component.Fibrosis tissue was removed and patella was revised; all other components were retained.Attempts for additional information have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: unknown palacos r 40g, lot 94674863, 00596203212, articular surface, lot 64687730, 00598603702, stemmed nonaugmentable tibial component option cr/ps/lps size 4 for cemented use only, lot 63913398, 00599601652, femoral component option for cemented use only size f right, 64453169.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The event is confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records provided and reviewed state that the patient underwent a right primary total knee arthroplasty and subsequently developed pain and underwent a revision procedure due to aseptic loosening of the patella component.Intraoperative findings noted the patella was grossly loose with fibrous tissue present, which was removed along with a lateral release performed.The patella was revised with a new cemented all-polyethylene component, while all other components were retained.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ALL POLY PETELLA STANDARD CEMENTED SIZE 35 MM DIAMETER 9.0 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22895221
Report Number0002648920-2025-00222
Device Sequence Number8958057
Product Code JWH
UDI-Device Identifier00889024215153
UDI-Public(01)00889024215153(17)271231(10)64611024
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00597206535
Device Lot Number64611024
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite